MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the vessel sealer (vs) instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned, and evaluated and/ or if additional information is received.Site history review: a review of the site's complaint history does not show any additional complaints related to this product and/or this event.No procedure video, or image was submitted to isi for review, no additional technical analysis was conducted.System log investigation: a review of the instrument log for the vessel sealer instrument lot# m10190310 / sequence 034 associated with this event has been performed.Per logs, the instrument was last used on the reported event date of (b)(6) 2020 on system sh2145.No subsequent use was recorded.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion: the vessel sealer is intended for grasping and blunt dissection of tissue and for bipolar coagulation and mechanical transection of vessels up to 7 mm in diameter and tissue bundles that fit in the jaws of the instrument.When functioning properly, the instrument has both visual (tissue effect) and audio (tones from the generator) cues that provide feedback to the user that it is operating as intended.It was reported that the vessel sealer instrument exhibited cautery issue, and no additional information related to audible beeps from the esu or audible tones was provided.Due to the ambiguity of the customer reported issue, and the nature of the reported event, the complaint was conservatively assessed as a reportable event as it could be indicative of a reportable failure.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported issue with the vessel sealer instrument could cause, or contribute to an adverse event.Furthermore, it is unknown what caused the reported issue.Follow-up was attempted, but the patient information was either unknown or unavailable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the user alleged a "cautery issue" during use of the vessel sealer (vs) instrument.No additional information related to audible beeps, or tones from the esu was provided at this time.The user completed the procedure with no other issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
67: intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.The instrument was tested with an in-house system and passed the self test.Review of the system logs identified no related error.The instrument¿s cut and energy delivery functionality was verified and passed specification.The instrument operated as expected.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10598531
Report Number2955842-2020-10989
Device Sequence Number14216658
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10190310
Combination Product (Y/N)N
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10190310 034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES; DA VINCI INSTRUMENTS AND ACCESSORIES